Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
grahcj

22 Year Old Female, 60 Mg/day

Recommended Posts

So after several years of going back and forth with the idea of accutane, I decided to suck it up and try it.

I just moved in August for graduate school, so I'm seeing a brand new dermatologist. She had no problems prescribing accutane given my history (genetic link to acne, constant since 14, tried various products, etc). My acne is honestly not terrible, so after searching these boards I'm a little nervous about starting out at 60 mgs. I am 5'6" and my weight stays around 140 (135-142 usually). She says this will take just over 4 months at my current dosage.

I always have some kind of acne on my face (and often body), occasional cysts, horrible blackheads, occasional whiteheads, etc. My skins tends to dry out very easily. My legs are ALWAYS super dry in the winter, so this is going to be fun. I might try and put some photos up here in the next couple of days. Yesterday was day one for me.

Incidentally, my 14 year old brother started a few weeks ago. He's 5'9" and 160, but only started on 40mgs and has had quite the initial breakout/major dryness. I am VERY concerned with an initial breakout, since I'm starting out so high. My dermatologist said that doxycycline with accutane often causes headaches. Does anyone know if this is true? I still have a whole bottle of doxy... I'm also on the generic clarivis for those wondering.

This is kind of a long rambling post. Bullets might be easier to read...

- 22 year old female grad student

- 140 lbs 60 mgs/day clarivis

- moderate/persistent acne

- dry, itchy legs and skin in the winter before starting

-bought cetaphil and plan on slathering myself in it every night

-plan on drinking massive amounts of water

-bought carmex for lips and love it so far

Concerns:

-Initial breakout--> how to deal with it?

-Does 60mgs seem appropriate for my weight/severity

-Can I take doxycycline while on accutane?

-What are peoples thoughts/experiences on occasional drinking while on accutane? I want to enjoy the holidays...

Any thoughts and advice are welcome!!

I'll try and post weekly for mine (and others) benefit. I have yet to find a log of someone with my dosage/weight/severity post a log on here...

Share this post


Link to post
Share on other sites

good luck on ur course! so for the IB...there really isnt a way to prevent it, its just the way things are. I got a really severe IB, I had acne that you described (mild/moderate) and the IB made it verge on severe. Although Im not trying to scare you, I think it was just me because I tend to be particularly sensitive to drugs and i was very stressed out at the time. I did 30mg for two weeks before I stopped due to hair thinning, and then i took 10mg for about a week, then moved up to 20, then 30 and now im at 40mg which ill be on for the rest of my course. (hopefuly about 2 more months, im starting month 3 now) I tihnk my body just needed time adjusting.

I am 5'4 120lbs, and at 40mg so I think 60mg would be a good dose for you. As for the cycline drug I took minocycline once and accutane 10mg in the same day, I believe i had some intercranal pressure/fluid build up from that. I got really hot, disoriented, pain in neck/back of head, couldnt walk well nor see well. So honestly I would just stick with accutane and ditch the doxy. Why put more drugs into your body when accutane is so damaging already.

With drinking, I will admit I have definitely not been following the non drinking rule... :/ I tend to drink on weekends, definitely get drunk faster now that im on the tane and throw up more easily, worse hangovers as well. I am unsure of the long term side effects it could cause but I would imagine a coulpe drinks here and there wouldnt hurt.

My advice would be to use vaseline! I use it on my lips before I go to bed and i rarely ever use chapstick throughout the daytime anymore, applying vaseline in the morning, once in the afternoon and before bed does the trick. I also keep up with a lot of supplements,biotin, b vitamins, vitamin c, calcium, omega 3's, basically trying to keep my body as healthy as possible as I put it through all this shit that comes with accutane. (i think the healthy fats really help with joint pain, I dont have any at all)

Share this post


Link to post
Share on other sites

I have weeks of mild, with bursts of severe acne and extremely oily skin. I am 5'10, 145lbs and I'll be on 80mg/day for my entire course.

Dosage totally depends on derm prescribing and the person taking tane. I was FREAKED OUT about starting so high, especially after reading numerous logs here. But...so far, 17 days in I've had a fairly mild IB and no symptoms other than dry lips and peely skin.

The IB may happen for you, it may not. I wouldn't worry about the high dosage, I think it's about right for your size. Plus...you can knock it out in shorter time if you stay on a higher dosage :)

Good luck!

Oh, and I wouldn't take anything, especially antibiotics in the tetracycline family. Both tane and tetracycline cause increased brain pressure and if taken together may cause more severe complications. I took tetracycline up until the day I started accutane, had a few headaches the first 3 days but that's it.

When in doubt, always ask your derm!

Share this post


Link to post
Share on other sites

HI,

I have just finished 4 months of 60mg accutane. My bodyweight is generally 128lbs (58/59kg) and was pretty concerned about what is considered a fairly high dose when I just had oily skin with the occasional breakout. I think because I'd been on atibiotics for years that it was a good option for me.

The side effects can be a real nuisance. I used Carmex too for my lips, but the skin just peels every other day and nothing can make it stay!! I didn't have an IB but my skin got really really oily about week 2. Bad headaches but that passes. Then it went in cycles of flaky, dry skin, then the oil would return once a month, the blackheads start to look strange and dry and then just pop out like a plug (!!) when you scratch. I had quite severely itchy skin but that all passes too. The worst side effect were the aches and stiffness especially backache but not everyone gets it.

All I can say is you sound like you are setting off in the right way, (I used cetaphil cleanser and moisturiser too) just hang in there and get through it, some days will feel a bit rough but the next day will be different!! Good luck, it really is worth it, I am sooo happy to have normal, super smooth, healthy skin that it was worth all the rough days!!

Best wishes

Jenny

Share this post


Link to post
Share on other sites

Day 11:

-My skin was perfect for the first week and then I got 2 deep clogged pores that felt like oncoming cysts. I haven't had one of these buggers in ages. I messed with them (Bad-I know) and they got worse, but they are healing quite nicely now (Neosporin). I've also gotten a few other tiny pimples, especially around my mouth (the worst!).

-My lips started getting peely for the first time today. We'll see if carmex keeps doing it's job.

-I've been using my normal face wash and a tad of BP on small clogged pores but I think I need to stop! Way to harsh, but old habits are hard to break.

-I've been loading up on cetaphil at night and I think that's keeping my skin from being flaky.

-I have tried to keep drinking lots of water but I'm not always great about it.

-Had a couple of drinks twice to celebrate the end of the semester. No problems so far, but I drank tons of water those days and was super careful.

-Body acne seems to be quite a bit better.

That's all I can think of for now! Still terrified of the whole "worse before it gets better." I'm hoping it's getting better by New Years or at least the new semester but that may be asking too much!!! I would hate to show up for my second semester with my face a bigger mess than ever...

Share this post


Link to post
Share on other sites

Annnnnd today my back aches when I bend over and try to stand back up. I think it's accutane because this has never been an issue before...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×